Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 361, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 5, 2008, 6:41 PM CDT for Bullock County, Macon County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2008, 6:41 PM CDT (23:41 UTC)
- Expired
- Jul 5, 2008, 7:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bullock County, AL, Macon County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 961 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:40 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 5, 6:40 PM CDT, 1 minute before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 640 PM CDT SAT JUL 5 2008 .UPDATE...UPDATED FOR AVIATION DISCUSSION. && .DISCUSSION... DISCUSSION A BIT ABBREVIATED DUE TO ONGOING CONVECTION THIS AFTERNOON. UPPER TROUGH AXIS AND A FEW DISTURBANCES WILL ROTATE ACROSS THE FORECAST AREA THROUGH SUNDAY. IT STILL APPEARS THAT NO AIRMASS CHANGE WILL TAKE PLACE AS MAIN COLD FRONT REMAINS NORTH OF THE AREA. THEREFORE...CONVECTION THROUGH SUNDAY WILL BE ASSOCIATED WITH UPPER FEATURES AS WELL AS SMALLER SCALE OUTFLOW BOUNDARIES AND DIFFERENTIAL HEATING. WITH THE ADDED UPWARD MOTION ASSOCIATED WITH THE UPPER FEATURES COMBINED WITH THE MODERATE MICROBURST POTENTIAL... A FEW STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE THROUGH 9 PM THIS EVENING...AND AGAIN ON SUNDAY GENERALLY FROM 1 TO 9 PM. EVEN WITH MID LEVEL WINDS INCREASING A BIT...OVERALL STORM ORGANIZATION IS NOT EXPECTED AND MOST OF THE STRONG ACTIVITY WILL DIMINISH DUE TO LOSS OF DAYTIME HEATING. GFS/WRF/ECMWF/GFS ENSEMBLE ALL HAVE A SLIGHTLY DIFFERENT PICTURE OF THE EVOLUTION THROUGH THE REMAINDER OF THE PERIOD. GFS DOES NOT HAVE MUCH IN THE WAY OF MID TO UPPER FEATURES THAT THE OTHERS CARRY WITH REGARD TO LIFT AND MOISTURE ENTERING THE PICTURE FROM THE SOUTH. GFS HAS A NORTHERN STREAM TROUGH AFFECTING THE AREA BY AROUND THURSDAY. WILL LEAN MORE TOWARD THE MIDDLE GROUND BETWEEN SOLUTIONS...ECMWF/GFS ENSEMBLE. WILL CONTINUE THE FORECAST TREND OF BRINGING IN OVERALL DRIER AIR THROUGH TUESDAY. THIS KNOCKS THE RAIN CHANCES DOWN A BIT AREAWIDE... MOST NOTABLY NORTH. FOR WEDNESDAY THROUGH FRIDAY...VERY MOIST AND UNSTABLE AIRMASS SETTLES IN ACROSS THE AREA BUT NO REAL TRIGGER BESIDES HEATING. WILL KEEP A HIGHLY CLIMATOLOGICAL FEEL TO POPS AND WILL HAVE TO MONITOR THOSE MODELS SOLUTIONS THAT BRING SOME TRIGGER FROM THE NORTH OR SOUTH. GENERALLY...HIGHS AROUND 90 AND LOWS AROUND 70. 75/LINHARES && .AVIATION...00Z TAF DISCUSSION. CONVECTION FINALLY BEGINNING TO WIND DOWN ACROSS MOST SITES WITH THE EXCEPTION OF ANB AND TOI...BUT EXPECT THE SAME OVER THE NEXT HOUR. DO HAVE SOME ADDITIONAL DEVELOPMENT UPSTREAM SO LEFT SHOWERS AS A POSSIBILITY THROUGH MIDNIGHT OR LATER. MOST LIKELY WILL SEE SOME GROUND FOG DEVELOPMENT OVER SITES THAT SAW RAIN TODAY. EXPECTING CONVECTION AGAIN TOMORROW ACROSS THE ENTIRE AREA AS A STATIONARY SURFACE BOUNDARY CONTINUES TO STALL RIGHT ACROSS CENTRAL ALABAMA AND ANOTHER MID LEVEL DISTURBANCE ROTATES THROUGH. 17 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 75/75/17
Hazardous weather outlook, Jul 5, 2:15 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 215 PM CDT SAT JUL 5 2008 ALZ011>015-017>050-061130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 215 PM CDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG...TO MARGINALLY SEVERE...STORMS ARE POSSIBLE THROUGH 9 PM ACROSS ALL OF CENTRAL ALABAMA. THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 60 MPH...FREQUENT DEADLY LIGHTNING...LOCALIZED HEAVY RAINFALL OF ONE TO TWO INCHES...AND PEA TO PENNY SIZE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW STRONG STORMS ARE POSSIBLE AGAIN ON SUNDAY ACROSS ALL OF CENTRAL ALABAMA. AT THIS TIME...IT APPEARS THE GREATEST OPPORTUNITY WILL OCCUR IN ASSOCIATION WITH DAYTIME HEATING...FROM 1 PM THROUGH 9 PM. WIND GUSTS UP TO 45 MPH...LOCALIZED HEAVY RAINFALL AND DEADLY LIGHTNING ARE THE POTENTIAL THREATS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME. 75
In the hours before
Local storm report, Jul 5, 6:13 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 PM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD DUBLIN 32.03N 86.16W
07/05/2008 MONTGOMERY AL LAW ENFORCEMENT
SEVERAL INCHES OF WATER REPORTED OVER STATE HIGHWAY 94
NEAR DUBLIN.
&&
GGOGGINSLocal storm report, Jul 5, 6:23 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
623 PM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 2 SE DUBLIN 32.01N 86.14W
07/05/2008 MONTGOMERY AL LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN OVER ALABAMA HIGHWAY 94
BETWEEN RAMER AND CURRYS.
&&
GGOGGINSLocal storm report, Jul 5, 6:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
626 PM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 SE DUBLIN 32.02N 86.15W
07/05/2008 E1.00 INCH MONTGOMERY AL LAW ENFORCEMENT
QUARTER SIZED HAIL REPORTED NEAR DUBLIN AND ALONG STATE
HIGHWAY 94.
&&
GGOGGINSLocal storm report, Jul 5, 6:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
634 PM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG ANNISTON 33.66N 85.81W
07/05/2008 CALHOUN AL EMERGENCY MNGR
TREES REPORTED ACROSS ROADWAY AT 10TH STREET AND
CHRISTINE IN ANNISTON.
&&
GGOGGINSLocal storm report, Jul 5, 6:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
636 PM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG ANNISTON 33.66N 85.81W
07/05/2008 CALHOUN AL EMERGENCY MNGR
TREES REPORTED DOWN ON MORRISVILLE ROAD IN ANNISTON.
&&
GGOGGINSLocal storm report, Jul 5, 6:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
638 PM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG BYNUM 33.61N 85.96W
07/05/2008 CALHOUN AL EMERGENCY MNGR
TREES REPORTED DOWN ON LEATHERWOOD ROAD IN BYNUM.
&&
GGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:52 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 38 min |
| Jul 5, 1:53 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 52 min |
| Jul 5, 2:06 PM CDT | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 39 min |
| Jul 5, 3:31 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 44 min |
| Jul 5, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 47 min |
| Jul 5, 4:17 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby | 43 min |
| Jul 5, 4:30 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 45 min |
| Jul 5, 4:34 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 26 min |
| Jul 5, 4:49 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery, Pike | 26 min |
| Jul 5, 5:15 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery, Pike | 30 min |
| Jul 5, 5:27 PM CDT | Areal Flood Advisory | BMX | Montgomery | 3 hr |
| Jul 5, 5:38 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Talladega | 37 min |
| Jul 5, 6:08 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 52 min |
| Jul 5, 6:15 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.